Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 22, 1997, 8:26 PM PDT for San Bernardino County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1997, 8:26 PM PDT (03:26 UTC)
- Expired
- Jul 22, 1997, 9:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 230327 RRA SVRLAS CAC071-230415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 826 PM PDT TUE JUL 22 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTHEAST CALIFORNIA ...SOUTHEASTERN SAN BERNARDINO COUNTY AT 825 PM...DOPPLER WEATHER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS IN SOUTHEAST SAN BERNARDINO COUNTY APPROACHING STATE ROUTE 62 NEAR RICE. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH AND WILL REACH THE VIDAL JUNCTION AREA AROUND 9 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...HEAVY RAIN..AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:55 PM PDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 1:55 PM PDT, 6 hours 31 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT TUE JUL 22 1997 STLT LOOP SHOWING AREAS OF CLEARING OVER MOST OF OUR FFA AREA. WITH CLEARING THUNDERSTORMS HAVE DEVELOPED OVER FAVORED AREAS. STILL LOOKS LIKE A CHANCE OF THESE THUNDERSTORMS PRODUCING FLASH FLOODS SO WILL KEEP FFA GOING UNTIL 9 PM. ALL MODELS SHOW DRYING TREND OVER OUR CWFA WITH MOST OF THE LOW LEVEL MOISTURE BEING PUSHED INTO OUR NORTHERN ZONES WEDNESDAY AND THU. SO WILL KEEP ISOLATED OVER MTNS FOR THURSDAY IN ZONES 13-15 AND CA ZONES 26-27 WITH SCATTERED STORMS OVER ALL CWFA WEDNESDAY. TEMPS WILL WARM OVER THE NEXT FEW DAYS SO MOS LOOKS GOOD. EXTENDED CONTINUES DRY TREND WITH TEMPS JUST BELOW NORMALS. LAS 5310. DALEY SRN NV...FLASH FLOOD WATCH TIL 9 PM 16>22. ERN CA...FLASH FLOOD WATCH TIL 9 PM 27>29. NW AZ ...FLASH FLOOD WATCH TIL 9 PM 1>3.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:55 PM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Jul 23, 2:55 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
| Jul 23, 3:51 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.